I am a Professor in the School of Mathematics and Statistics at the University of Melbourne.
I am a member of the Representation Theory Group and the Number Theory Group. My work is in the areas of real groups and the Langlands program. I have also worked on more foundational questions on perverse sheaves and D-modules including the microlocal point of view.
Here is my short CV.
My research falls in several related areas.
In joint work with Frenkel and Gaitsgory we establish the geometric Langlands conjecture for . This work consists of publications  and ; see also . The conjecture originated in the work of Drinfeld and was made explicit in the work of Laumon.
In joint work  with Mirković, announced in , we establish the geometric Satake equivalence. It provides a construction of the dual group as a split group scheme over the integers from perverse sheaves on the affine Grassmannian.
In joint work [12, 15, 18, 20] with Schmid we prove a conjecture of Barbasch and Vogan and several related conjectures of Kashiwara. The Barbasch-Vogan conjecture postulates that two invariants of representations, one algebraic and one analytic, coincide under the Sekiguchi correspondence. On the way to the proof we establish two geometric character formulas for representations . This work relies on Matsuki correspondence for sheaves, conjectured by Kashiwara and established in joint work 7 with Mirković and Uzawa. The proof of the Barasch-Vogan conjecture amounts to showing that that microlocalization of the Matsuki correspondence yields the Sekiguchi correspondence. It is perhaps the first application of O-minimal structures outside of logic.
Vogan has established a remarkable duality between blocks of representations of a real group and a block of representations of a particular real form of the dual group. The statement is on the level of K-groups. In joint work with Bezrukavnikov, preprint , we elevate to the level of categories of representations by establishing it as a Koszul duality when one of the real forms is quasi-split as was conjectured by Soergel.
In more recent joint work [26,29] with Schmid we have formulated a series of conjectures which postulate the existence of an infinite dimensional Hodge structure on representations of real groups (with real infinitesimal character). This conjectural structure should arise from Saito’s Hodge modules.
Perverse sheaves and D-modules.
My earliest work, going back to my graduate student days, is the joint work with MacPherson on the structure of the category of perverse sheaves [3, 5]. A goal here is to give a microlocal description of perverse sheaves. In joint work  with Kashiwara, announced in , we prove the major conjecture, the codimension-three conjecture, in the subject. Combined with my earlier work with Gelfand and MacPherson, we are reduced to understanding interactions between Lagrangians in codimension two. Unfortunately this work still only exists as a preprint .
Lusztig has introduced the remarkable notion of character sheaves which he consequently classified. In old joint work  with Mirković we show that the character sheaves of Lusztig are characterized by the property that their characteristic variety is nilpotent. In joint work with Xue our goal is to classify the character sheaves on a graded Lie algebra. We have completed this task in the case of symmetric spaces in preprint . Our work relies on joint work with Chen and Grinberg.
My research is currently partially supported by Australian Research Council grants DP150103525 and DP180101445 and also by the Academy of Finland grant 322218. In the past I was also supported by the National Foundation of the United States, the National Security Agency of the United States, Defense Advanced Research Project Agency of the United States, and the United States Air Force Office of Sponsored Research.
- M. Grinberg, K. Vilonen, and T. Xue, Nearby Cycle Sheaves for Stable Polar Representations, arXiv:2012.14522.
- K. Vilonen, and T. Xue, Character sheaves for graded Lie algebras: stable gradings, arXiv:2012.08111.
- K. Vilonen, and T. Xue, Character sheaves for symmetric pairs, arXiv:1806.02506.
- M. Grinberg, K. Vilonen, and T. Xue, Nearby cycle sheaves for symmetric pairs, arXiv:1805.02794.
- R. Bezrukavnikov and K. Vilonen, Koszul Duality for Quasi-split Real Groups, arXiv:1510.08343.
- S. Gelfand, R. MacPherson, and K. Vilonen, Microlocal Perverse Sheaves, arXiv:0509440.
- T.-H. Chen, K. Vilonen and T. Xue, Springer correspondence, Hyperelliptic curves, and cohomology of Fano varieties. Math. Res. Lett. 27 (2020), No. 5, 1281-1323. arXiv.
- T.-H. Chen, K. Vilonen and T. Xue, Hessenberg varieties, intersections of quadrics, and the Springer correspondence, Trans. Amer. Math. Soc. 373 (2020), No. 4, 2427-2461. arXiv. MR4069224
- J. Taskinen and K. Vilonen, Cartan theorems for Stein manifolds over a discrete valuation base, J. Geom. Anal. 29 (2019), No. 1, 577-615. arXiv. MR3897027
- T. -H. Chen, K. Vilonen and T. Xue, Springer correspondence for the split symmetric pair in type A, Compos. Math. 154 (2018), No. 11, 2403-2425. arXiv. MR3867304
- I. Mirkovic and K. Vilonen, Erratum for “Geometric Langlands duality and representations of algebraic groups over commutative rings”, Ann. of Math. (2) 188 (2018), No. 3, 1017-1018. MR3866890
- T.-H. Chen, K. Vilonen and T. Xue, On the cohomology of Fano varieties and the Springer correspondence, With an appendix by Dennis Stanton. Adv. Math. 318 (2017), 515-533. arXiv. MR3689749
- T. Xue and K. Vilonen, The null-cone and cohomology of vector bundles on flag varieties, Represent. Theory 20 (2016), 482-498. MR3589334
- W. Schmid and K. Vilonen, Hodge theory and unitary representations, Representations of reductive groups, Progr. Math. 312, Birkhäuser/Springer, Cham (2015), 443-453. MR3495806
- M. Kashiwara and K. Vilonen, Microdifferential systems and the codimension-three conjecture, Ann. of Math. (2) 180 (2014), 573-620. MR3224719
- K. Vilonen and G. Williamson, Characteristic cycles and decomposition numbers, Math. Res. Lett. 20 (2013), 359-366. MR3151652
- W. Schmid and K. Vilonen, Hodge theory and unitary representations of reductive Lie groups, Frontiers of Mathematical Sciences, International Press (2011), 397-420, arXiv. MR3050836
- M. Kashiwara and K. Vilonen, On the codimension-three conjecture, Proc. Japan, Acad., Ser. A 86 (2010), 154-158. MR2780007
- I. Mirkovic and K. Vilonen, Geometric Langlands duality and representations of algebraic groups over commutative rings, Annals of Math., 166 (2007), 95-143. MR2342692
- M. Emerton, D. Nadler, and K. Vilonen, A geometric Jacquet functor, Duke Math. J. 125 (2004), No. 2, 267-278. arXiv. MR2096674
- E. Frenkel, D.Gaitsgory, and K. Vilonen, On the geometric Langlands conjecture, Journal of Amer. Math. Soc., 15 (2002), No. 2, 364-417. MR1887638
- E. Frenkel, D. Gaitsgory and K. Vilonen, Whittaker patterns in the geometry of moduli spaces of bundles on curves, Annals of Math. 153 (2001), 699-748. arXiv. MR1836286
- W. Schmid and K. Vilonen, Characteristic cycles and wave front cycles of representations of reductive groups, Annals of Math. 151 (2000), 1071-1118. arXiv. MR1779564
- I. Mirkovic and K. Vilonen, Perverse Sheaves on Affine Grassmannians and Langlands Duality, Mathematical Research Letters 7 (2000), 13-24. MR1748284
- W. Schmid and K. Vilonen, On the geometry of nilpotent orbits, Asian J. Math., vol 8, no 1 (1999), 233-274, A Special Volume in Honour of Sir Michael Atiyah.
Reprinted in – Surveys in differential geometry, Surv. Differ. Geom., VII, Int. Press (2000), 565-623. MR1919437
- K. Vilonen, Geometric methods in representation theory, Representation theory of Lie groups, Amer. Math. Soc. (1998), 241-290. MR1737730
- K. Vilonen, Topological methods in representation theory, Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998). Doc. Math. 1998, Extra Vol. II, 595–604. MR1648108
- W. Schmid and K. Vilonen, Two geometric character formulas for reductive Lie groups, Journal of AMS, 11 (1998), No. 2, 799-876. MR1612634
- E. Frenkel, D.Gaitsgory, D. Kazhdan, and K. Vilonen, Geometric realization of Whittaker Functions and the Langlands Conjecture, Journal of AMS, 11 (1998), No. 2, 451-484. MR1484882
- S. Gelfand, R. MacPherson, and K. Vilonen, Perverse sheaves and quivers, Duke Math. Journal 83 (1996), 621-643. MR1390658
- W. Schmid and K. Vilonen, Characteristic cycles of constructible sheaves, Invent. Math. 124 (1996), 451-502. MR1369425
- W. Schmid and K. Vilonen, Characters, characteristic cycles, and nilpotent orbits. Geometry, Topology & Physics (1995), 329-340. MR1358623
- W. Schmid and K. Vilonen, Weyl group actions on Lagrangian cycles and Rossmann’s formula. Noncompact Lie groups and some of their applications (San Antonio, TX, 1993), 243–250, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 429, Kluwer Acad. Publ., Dordrecht, 1994. MR1306528
- K. Vilonen, Perverse sheaves and finite-dimensional algebras, Trans. Amer. Math. Soc. 341 (1994), 665-676. MR1135104
- W. Schmid and K. Vilonen, Characters, fixed points and Osborne’s conjecture, Representation theory of groups and algebras, Amer. Math. Soc. (1993), 287-303. MR1216196
- I. Mirkovic, T. Uzawa and K. Vilonen, Matsuki correspondence for sheaves, Invent. Math. 109 (1992), No. 2, 231-245. MR1172690
- I. Mirkovic and K. Vilonen, Characteristic varieties of character sheaves, Invent. Math. 93 (1988), No. 2, 405-418. MR0948107
- R. MacPherson and K. Vilonen, Perverse sheaves with singularities along the curve , Comment. Math. Helv. 63 (1988), No. 1, 89-102. MR0928029
- R. Mirollo and K. Vilonen, Bernstein-Gel’fand-Gel’fand reciprocity on perverse sheaves, Ann. Sci. Ecole Norm. Sup. (4) 20 (1987), No. 3, 311-323. MR0925719
- R. MacPherson and K. Vilonen, Elementary construction of perverse sheaves, Invent. Math. 84 (1986), No. 2, 403-435. MR0833195
- K. Vilonen, Intersection homology D-module on local complete intersections with isolated singularities, Invent. Math. 81 (1985), No. 1, 107-114. MR0796193
- R. MacPherson and K. Vilonen, Elementary construction of perverse sheaves (French), C.R.Acad. Sci. Paris Ser. I. Math. 299 (1984), No, 10, 443-446. MR0768077
Peter Hall Building
School of Mathematics & Statistics
University of Melbourne
Parkville, Victoria, 3010
Tel.: +61 3 8344 1100
A page for displaying the latest posts